Topological Methods in Nonlinear Analysis

Isomorphic extensions and applications

Tomasz Downarowicz and Eli Glasner

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

If $\pi\colon (X,T)\to(Z,S)$ is a topological factor map between uniquely ergodic topological dynamical systems, then $(X,T)$ is called an isomorphic extension of $(Z,S)$ if $\pi$ is also a measure-theoretic isomorphism. We consider the case when the systems are minimal and we pay special attention to equicontinuous $(Z,S)$. We first establish a characterization of this type of isomorphic extensions in terms of mean equicontinuity, and then show that an isomorphic extension need not be almost one-to-one, answering questions of Li, Tu and Ye.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 48, Number 1 (2016), 321-338.

Dates
First available in Project Euclid: 30 September 2016

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1475266382

Digital Object Identifier
doi:10.12775/TMNA.2016.050

Mathematical Reviews number (MathSciNet)
MR3586277

Zentralblatt MATH identifier
1362.37026

Citation

Downarowicz, Tomasz; Glasner, Eli. Isomorphic extensions and applications. Topol. Methods Nonlinear Anal. 48 (2016), no. 1, 321--338. doi:10.12775/TMNA.2016.050. https://projecteuclid.org/euclid.tmna/1475266382


Export citation

References

  • E. Akin, Enveloping linear maps, Topological Dynamics and Applications, Contemporary Mathematics 215, a volume in honor of R. Ellis, (1998), pp. 121–131.
  • J. Auslander, Minimal flows and their extensions, North-Holland, 1988.
  • T. Downarowicz and S. Kasjan, Odometers and Toeplitz subshifts revisited in the context of Sarnaks conjecture, preprint, arXiv:1502.02307.
  • R. Ellis, The enveloping semigroup of projective flows, Ergodic Theory Dynam. Systems13 (1993), 635–660.
  • H. Furstenberg, Recurrence in ergodic theory and combinatorial number theory, Princeton University Press, Princeton, N.J., 1981.
  • H. Furstenberg and H. Kesten, Products of random matrices, Ann. Math. Stat. 31, (1960), 457–489.
  • A. Furman, On the multiplicative ergodic theorem for uniquely ergodic systems, Ann. Inst. H. Poincaré Probab. Statist. 33, (1997), 797–815.
  • F. Garcia-Ramos, Weak forms of topological and measure theoretical equicontinuity: relationships with discrete spectrum and sequence entropy, Ergodic Teory Dynam. Systems (to appear).
  • E. Glasner, Ergodic theory via joinings, AMS, Surveys and Monographs, 101, 2003.
  • ––––, The structure of tame minimal dynamical systems, Ergodic Theory Dynam. Systems 27, (2007), 1819–1837.
  • E. Glasner and M. Megrelishvili, Representations of dynamical systems on Banach spaces, Recent Progress in General Topology. III, Atlantis Press, Paris, 2014, 399–470.
  • E. Glasner and B. Weiss, On the construction of minimal skew-products, Israel J. of Math. 34, (1979), 321–336.
  • ––––, On the interplay between measurable and topological dynamics. Handbook of Dynamical Systems, Vol. 1B, Elsevier B.V., Amsterdam, 2006, 597–648.
  • M.R. Herman, Construction d'un difféomorphisme minimal d'entropie topologique non nulle. (French) [Construction of a minimal diffeomorphism with nonzero topological entropy], Ergodic Theory Dynam. Systems 1 (1981), 65–76.
  • W. Huang, Tame systems and scrambled pairs under an abelian group action, Ergodic Theory Dynam. Sysems 26 (2006), 1549–1567.
  • W. Huang, P. Lu, and X. Ye, Measure-theoretical sensitivity and equicontinuity, Israel J. Math. 183 (2011), 233–283.
  • D. Kerr and H. Li, Independence in topological and $C^*$-dynamics, Math. Ann. 338, (2007), 869–926.
  • E. Lehrer, Topological mixing and uniquely ergodic systems, Israel J. Math. 57 (1987), 239–255
  • J. Li, S. Tu and X. Ye, Mean equicontinuity and mean sensitivity, Ergodic Theory Dynam. Systems, arXiv:1312.7663, (to appear).
  • V. I. Oseledec, A multiplicative ergodic theorem. Lyaponov characteristic numbers for dynamical systems Trans. Moscow Mat. Soc. 19, (1968), 197–231.
  • A. Rosenthal, Strictly ergodic models for noninvertible transformations. Israel J. Math. 64, (1988), 57–72.
  • P. Sarnak, Three Lectures on the Möbius Function Randomness and Dynamics, http://www.math.ias.edu/files/wam/2011/PSMobius.pdf
  • P. Walters, Unique ergodicity and random matrix products, Lyapunov Exponents (Bremen, 1984), Lecture Notes in Math., 1186, Springer, Berlin, 1986, 37–55.
  • B. Weiss, Strictly ergodic models for dynamical systems, Bull. Amer. Math. Soc. 13, (1985), 143–146.
  • W.A. Veech, The equicontinuous structure relation for minimal abelian transformation groups, Amer. J. Math. 90, (1968), 723–732.